Hail, Lake
- When
- June 7, 6:25 AM EST
- Where
- Lake County, Madison
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.770, -81.050
Penny to quarter sized hail was reported.
A warm front lifted north across the Upper Ohio Valley on June 7th. Showers and thunderstorms developed in association with this front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A warm front lifted north across the Upper Ohio Valley on June 7th. Showers and thunderstorms developed in association with this front. A few of the stronger storms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 7, 5:33 AM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 633 AM EDT TUE JUN 7 2011 .SYNOPSIS... HIGH PRESSURE ALOFT WILL CONTINUE TO BUILD ACROSS THE LOWER OHIO VALLEY THROUGH MID WEEK. THE HIGH WILL WEAKEN SLIGHTLY THURSDAY AND ALLOW A COLD FRONT TO DROP ACROSS THE REGION THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...SOME WESTWARD PROPAGATION OF THE THUNDERSTORMS TO OUR NORTH MAKES THE TRAJECTORY NOW INTO THE NORTHEAST LAKESHORE COUNTIES INCLUDING NWRN PA THIS MORNING. LAKE IS STABLE BUT GIVEN TIME OF DAY BELIEVE INFLOW IS OFF THE SURFACE ANYWAY AND THEREFORE HAVE A REASONABLE CHANCE OF MOVING ACROSS THE LAKE INTACT. INCREASED POPS TO CATEGORICAL EAST OF CUYAHOGA COUNTY FOR THE MORNING. SOME STORMS CONTAIN HAIL SO WILL NEED TO MONITOR AS THEY COME ONSHORE. PREVIOUS...MCS DEVELOPED OVERNIGHT ACROSS THE CENTRAL GREAT LAKES REGION AND IS CENTERED OVER SOUTHERN LAKE HURON. THIS CONVECTION SHOULD CONTINUE TO DROP SOUTHEAST ACROSS EASTERN LAKE ERIE...POSSIBLY AFFECTING NWRN PA. CURRENT TIMING SUGGESTS CONVECTION REACHES THE ERIE COUNTY SHORELINE AROUND 7AM. BASED ON THIS TIMING WILL HAVE A COUPLE HOURS OF LIKELY POPS FOR THE REGION. OTHERWISE WILL HAVE CHANCE POPS FOR NORTHEAST OHIO AND NORTHWEST PA THROUGH THE MORNING AND THEN IN THE AFTERNOON WILL HAVE CHANCE POPS EAST HALF AND SLIGHT CHANCE ELSEWHERE. GUIDANCE POPS SUGGESTS IT WILL NOT RAIN TODAY AND FOR MOST AREAS THAT IS PROBABLY CORRECT...HOWEVER AM VERY CONCERNED ABOUT THE BUFKIT FORECAST SOUNDINGS. AFTERNOON FORECAST CAPES GET AS HIGH AS 5000 J/KG IN THE EAST TODAY AND SPC HAS THE AREA IN SLIGHT RISK. WANT TO HAVE A MENTION OF THUNDERSTORMS IN THE FORECAST. YDAS TEMP GUIDANCE WAS ON AVERAGE A FEW DEGREES TO LOW. 850MB TEMPS INCREASE FROM YDA TO TODAY BY 2C ON AVERAGE SO FEEL WE COULD EQUAL OR BETTER YDAS TEMPS BY A COUPLE DEGREES (F). HAVE INCREASED MOS GUIDANCE BY A COUPLE. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... NOT EXPECTING MUCH IN THE WAY OF PRECIP TONIGHT AND WEDNESDAY AS UPPER HIGH BUILDS ACROSS THE LOWER OHIO VALLEY. CONVECTION SHOULD BE CAPPED AND TEMPS SHOULD BE WELL ABOVE NORMAL WITH LOWER 90S ACROSS MUCH OF THE AREA WEDNESDAY. THURSDAY THE UPPER HIGH FLATTENED A BIT AND HEIGHTS DROP ACROSS THE REGION. 850MB TEMPS DROP FROM 20-22C DOWN TO 16-18C SO THINK WE WILL DROP BACK TO THE 80S FOR THURSDAY. WILL PROBABLY HAVE MORE CLOUDS AS WELL AS MOISTURE INCREASES AHEAD OF THE APPROACHING COLD FRONT DUE IN THURSDAY NIGHT. BY FRIDAY MORNING THE NAM PRESSURE FIELD SUGGESTS THE FRONT WILL EXTEND EAST-WEST ACROSS CENTRAL OHIO. STILL LIKE AT LEAST CHANCE POPS THURSDAY AND THURSDAY NIGHT AHEAD OF...AND WITH THE FRONT. WILL NEED TO WATCH FRIDAY. LI'S -8 TO -10 AND AMPLE MOISTURE ACROSS THE AREA WE COULD SEE CONTINUED THUNDERSTORMS. WITH THE FRONT ACROSS CENTRAL OHIO HOWEVER BEST CHANCE WOULD LIKELY BE SOUTH OF THE AREA. FOR NOW WILL CONTINUE WITH CHANCE POPS SOUTH AND WEST WITH SLIGHT CHANCE NORTH CENTRAL AND NORTHEAST. BY FRIDAY TEMPS WILL DROP BACK TO THE 70S AND LOWER 80S. && .LONG TERM /SATURDAY THROUGH MONDAY/... LOW PRESSURE IS EXPECTED TO MOVE EAST ACROSS THE FORECAST AREA SATURDAY INTO SATURDAY NIGHT RESULTING IN A CHANCE OF PRECIPITATION. AN UPPER LEVEL LOW PRESSURE CENTER IS EXPECTED TO SUPPORT THIS FEATURE AND BECOME NEARLY STATIONARY SUNDAY INTO MONDAY. AGAIN THIS WILL PROBABLY BRING A CHANCE OR SLIGHT CHANCE OF PRECIPITATION. HIGH PRESSURE WILL BEGIN TO BUILD SOUTH INTO THE AREA BY MONDAY AFTERNOON INTO TUESDAY. THE LOW PRESSURE SYSTEM AND UPPER LEVEL SUPPORT WILL KEEP TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL DURING THE PERIOD. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... SOME POTENTIALLY SEVERE THUNDERSTORMS ACTIVITY STILL HEADING SOUTHWARD FROM THE CENTRAL GREAT LAKES REGION TOWARDS THE EAST HALF OF OUR FORECAST AREA THIS MORNING. WILL MENTION CHC OF PCPN AT A FEW OF THE NE TAF SITES KCLE...KERI...KYNG AND KCAK THIS MORNING. BY THIS AFTERNOON MORE THUNDERSTORMS ARE LIKELY ACROSS THE FORECAST AREA. I MENTIONED JUST VCTS IN THE TAFS AT THIS TIME. WINDS SOUTHWEST 10 TO 12 KNOTS...BUT HIGHER GUSTS IN THUNDERSTORMS. OUTLOOK...NON VFR CONDITIONS POSSIBLE THURSDAY INTO FRIDAY. && .MARINE... LOOK FOR MAINLY SOUTHWEST WINDS TODAY AT 10 TO 12 KNOTS. THE GRADIENT SHOULD BE JUST STRONG TO HOLD OFF A TRUE LAKE BREEZE FOR THIS AFTERNOON. WINDS BECOMING LIGHT SOUTHWESTERLY TONIGHT AND SOUTHWESTERLY 10 TO 15 KNOTS WEDNESDAY. A COLD FRONT IS EXPECTED TO DROP SOUTH ACROSS THE LAKE THURSDAY NIGHT AND SHIFT THE FLOW TO NORTHWEST FRI MORNING THEN NORTH AND THEN BECOMING NORTHEAST LATE FRIDAY INTO SATURDAY WITH WIND SPEEDS ABOUT 10 TO 12 KNOTS. NO HEADLINES EXPECTED AT THIS TIME. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...BC AVIATION...BC MARINE...BC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 623 AM EDT TUE JUN 7 2011 LEZ142>145-162>165-OHZ003-006>010-017>020-027>031-036>038-047-081030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- 623 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-146>149-166>169-OHZ011>014-021>023-032-033-089-PAZ001>003- 081030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-CUYAHOGA-LAKE- GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 623 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY WITH LARGE HAIL AND DAMAGING WINDS THE LARGEST THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 640 AM EDT TUE JUN 7 2011 OHZ010>014-023-089-PAZ001>003-071245- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE 640 AM EDT TUE JUN 7 2011 AT 645 AM NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG AND POTENTIALLY SEVERE THUNDERSTORMS APPROACHING THE AREA FROM THE NORTH. THESE STORMS AREA MOVING SOUTHWARD AT 30 TO 40 MPH...AND WILL BE ACCOMPANIED WITH HAIL...GUSTY WINDS..DANGEROUS LIGHTNING STRIKES AND DOWNPOURS HEAVY ENOUGH TO CAUSE URBAN AND LOW LAND FLOODING. IF THREATENING WEATHER APPROACHES...PLEASE SEEK SHELTER. END/COMEAUX
The Cleveland radar (KCLE), 78 km away, was scanning. The volume nearest the first event began at 11:26 UTC.
17 hail, 13 thunderstorm wind. Local standard time, as filed.
Penny to quarter sized hail was reported.
Thunderstorm winds downed several trees. West Jackson Street had to be closed because of fallen trees.
Thunderstorm winds downed a couple of trees.
Thunderstorm winds downed over a dozen trees in Geneva. An outdoor pavilion was damaged at a park in Geneva.
Thunderstorm winds downed several trees. A couple streets were blocked by the fallen trees.
Thunderstorm winds downed many trees across the county.
Penny sized hail was observed.
Thunderstorm winds downed several trees along Bainbridge Road.
Penny sized hail was observed.
Quarter sized hail was observed.
Thunderstorm winds downed a couple trees.
Quarter sized hail was observed.
Nickel to quarter sized hail was reported.
Nickel to golf ball sized hail was observed. Many vehicles were damaged by the hail.
Thunderstorm winds toppled several trees. A home also lost a large section of siding on one wall. A couple streets were blocked by fallen trees.
Nickel to quarter sized hail was observed for several minutes.
Penny sized hail was observed.
Hail the size of hen eggs was reported. Several vehicles were damaged by the hail.
Thunderstorm winds downed several trees.
Ping pong sized hail was observed.
Thunderstorm winds caused minor roof and siding damage to a few homes.
Thunderstorm winds downed a few trees.
Penny sized hail was observed.
Penny sized hail was observed.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed a few trees.
Penny sized hail was observed.
Penny sized hail was observed.
Quarter size hail was observed.
Nickel sized hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323006, 323741, 323127, 323731, 323744, 323065, 322534, 323747, 322541, 323136, 323128, 323070, 323067, 323073, 323736, 322542, 322544, 322602, 322596, 322998, 323133, 323126, 322992, 323000, 323135, 323125, 322604, 322606, 323123, 323124.